MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83786
Medical Device Problem Codes Difficult to Advance (2920); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on device analysis completed on 15may2024.It was reported that the coil could not be advanced in the catheter.Patient had an abdominal aortic aneurysm and underwent embolization located in a medium tortuous internal iliac artery.A 6f sheath assisted to place angiography catheter and was later followed by a 5f catheter used to guide 12mm x 40cm interlock.035 coil to embolize.During the procedure, there was difficulty advancing after several attempts.When the coil was pulled out, it could not push back again.The delivery was not rotated more than one turn during delivery and the twist lock was not fully opened.After many failed attempts, the device was removed together with the catheter and was replaced for another of the same model to complete the procedure.It was confirmed coil and pusher wire arms were interlocked in the introducer sheath before use and that the sheath was firmly seated in the hub of the catheter before advancing the coil.There were no patient complications reported.However, returned device analysis revealed a detached coil at the arm section.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: device was returned for analysis.Overall visual revision did not identify failures or evidence that could be lost due to decontamination process.Only the main coil was returned.It was observed that the main coil was bent and stretched at the coil arm, zap tip and primary coil section.Also, the coil arm was detached.The functional could not be performed due only the main coil was returned.The outer diameter (od) of the main coil, zap tip od, and primary coil od passed the dimensional inspection.

Brand Name
INTERLOCK-35
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19477211
Report Number2124215-2024-34173
Device Sequence Number3981836
Product Code KRD
UDI-Device Identifier08714729792970
UDI-Public08714729792970
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K133208
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/22/2026
Device Model Number83786
Device Catalogue Number83786
Device Lot Number0032274768
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age45 YR
Patient SexMale
Patient Weight56 KG